Studies have shown that amphetamines (such as Vyvanse) do pass through breast milk in women. If you are taking Vyvanse and breastfeeding at the same time, you should watch for any side effects in your child (such as irritability). The long-term effects on Vyvanse on a nursing infant are not known, so talk to your healthcare provider for a recommendation on the best option for your situation.
An Overview of Vyvanse While Breastfeeding
Vyvanse™ (lisdexamfetamine dimesylate) is an amphetamine medication. Amphetamines appear to pass through breast milk in women and may cause serious side effects in the nursing child. Therefore, make sure to let your healthcare provider know if you are breastfeeding or thinking of breastfeeding.
Vyvanse and Breastfeeding: What Does the Research Say?
Studies have shown that amphetamines pass through breast milk in women and may possibly cause problems in breastfed infants. In particular, amphetamines may cause irritability and poor sleeping in an infant. The long-term effects of Vyvanse on an infant are not known. If your healthcare provider recommends taking Vyvanse while breastfeeding, be sure to watch for any side effects in your child.
Talking With Your Healthcare Provider About Vyvanse and Breastfeeding
You should talk with your healthcare provider about Vyvanse and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect, as well as your current health situation, you and your healthcare provider can make a shared decision about Vyvanse and breastfeeding in your particular situation.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click